Alert archive / Puerto Rico / Red Flag Warnings in 2015
Red Flag Warning 15, NWS JSJ
NWS JSJ issued this red flag warning at Jul 4, 2015, 3:14 AM CDT. It took effect at Jul 4, 2015, 9:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2015, 3:14 AM CDT (08:14 UTC)
- In effect from
- Jul 4, 2015, 9:00 AM CDT
- Expired
- Jul 4, 2015, 4:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
502 WWCA82 TJSJ 040814 RFWSJU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 414 AM AST SAT JUL 4 2015 ...WINDS AND RELATIVE HUMIDITY ARE EXPECTED TO EXCEED CRITICAL VALUES TODAY... .DRIER AIR BEHIND A WEAK TROPICAL WAVE PASSAGE IS EXPECTED TO LOWER RELATIVE HUMIDITIES ON THE SOUTH COAST BELOW CRITICAL VALUES TODAY. IN ADDITION A MODERATE WIND SURGE BEHIND THE WAVE WILL CAUSE STRONGER THAN USUAL WINDS WITH SUSTAINED WINDS ABOVE 18 MPH ALONG THE SOUTH COAST AND SOME GUSTS OF AT LEAST 30 MPH. IN ADDITION FUEL MOISTURES ARE AT OR NEAR CRITICAL VALUES. WE ALSO NOTE THAT SOME AREAS IN THE WARNED AREA HAVE NOT HAD RAINFALL FOR MORE THAN 7 DAYS. PRZ014-042200- /O.NEW.TJSJ.FW.W.0015.150704T1400Z-150704T2200Z/ SOUTH COASTAL PLAINS AND MONA ISLAND- 414 AM AST SAT JUL 4 2015 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM AST THIS EVENING FOR LOW RELATIVE HUMIDITY AND STRONG WINDS FOR FIRE WEATHER ZONE 014... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM AST THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 014. * WIND...WINDS 20 TO 25 MPH WITH GUSTS OF AT LEAST 30 MPH. * HUMIDITY...MINIMUM VALUES 35 TO 45 PERCENT. * THUNDERSTORMS...NOT EXPECTED. * HIGHEST THREAT...IS LOCATED NEAR CAMP SANTIAGO AND CABO ROJO. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ALLOWED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ SNELL
1 follow-up statement
724 WWCA82 TJSJ 041855 RFWSJU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 255 PM AST SAT JUL 4 2015 ...WINDS AND RELATIVE HUMIDITY ARE EXPECTED TO EXCEED CRITICAL VALUES TODAY... .DRIER AIR HAS CAUSED NEAR RED FLAG CONDITIONS TODAY AND GREATER POTENTIAL EXISTS ON SUNDAY AS WINDS WILL BE MORE OFFSHORE AND LESS SEA BREEZE EFFECT CAN BE EXPECTED. WINDS WILL CONTINUE STRONG WITH GUSTS TO NEAR 30 MPH AT LEAST THROUGH SUNDAY. IN ADDITION FUEL MOISTURES CONTINUE AT OR NEAR CRITICAL VALUES. WE ALSO NOTE THAT SOME AREAS IN THE WARNED AREA HAVE NOT HAD RAINFALL FOR MORE THAN 7 DAYS. PRZ014-050300- /O.NEW.TJSJ.FW.A.0012.150705T1500Z-150705T2200Z/ /O.EXT.TJSJ.FW.W.0015.000000T0000Z-150704T2100Z/ SOUTH COASTAL PLAINS AND MONA ISLAND- 255 PM AST SAT JUL 4 2015 ...RED FLAG WARNING NOW IN EFFECT UNTIL 5 PM AST THIS AFTERNOON FOR LOW RELATIVE HUMIDITY AND STRONG WINDS FOR FIRE WEATHER ZONE 014... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR LOW RELATIVE HUMIDITY AND STRONG WINDS FOR FIRE WEATHER ZONE 014... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY MORNING THROUGH SUNDAY AFTERNOON. * AFFECTED AREA...FIRE WEATHER ZONE 014. * WIND...WINDS 20 TO 25 MPH WITH GUSTS OF AT LEAST 30 MPH. * HUMIDITY...MINIMUM VALUES 35 TO 45 PERCENT. * THUNDERSTORMS...NOT EXPECTED. * HIGHEST THREAT...IS LOCATED NEAR CAMP SANTIAGO AND CABO ROJO. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ALLOWED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this red flag warning went out at Jul 3, 9:54 PM CDT, 5 hours 20 minutes earlier.
Area forecast discussion, Jul 3, 9:54 PM CDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1054 PM AST FRI JUL 3 2015
.UPDATE...PASSING SHOWERS WERE NOTED MAINLY OVER THE CARIBBEAN
PASSAGE TONIGHT...WITH A FEW STREAMING ALONG THE NORTH COAST OF
PR. HOWEVER...RAINFALL ACCUMULATIONS WERE NOT SIGNIFICANT OVER
LAND AREAS AS OF 10 PM AST. WEAK TROPICAL WAVE WILL CONTINUE
TO PASS WELL SOUTH OF THE AREA TONIGHT. THIS COMBINED WITH THE
BRISK EASTERLIES COULD STILL BRING PERIODS OF PASSING SHOWERS
ACROSS THE USVI AND EASTERN PR THRU THE EARLY MORNING HOURS OF
SATURDAY. HOWEVER...DRIER CONDITIONS WILL RETURN ONCE AGAIN AS
SAHARAN AIR LAYER FILLS OVER THE REGION THRU THE REST OF THE
WEEKEND. NO CHANGES MADE TO SHORT TERM GRIDS.
&&
.AVIATION...MAINLY VFR CONDITIONS WILL PREVAIL ACROSS ALL TAF
SITES OVERNIGHT. SOME PASSING SHOWERS ARE EXPECTED OVER
TIST...TISX...AND TJSJ. LOW LEVEL WINDS WILL CONTINUE MAINLY EAST
AT 10 TO 15 KTS WITH HIGHER GUSTS.
&&
.MARINE...SMALL CRAFT ADVISORIES CONTINUE IN EFFECT DUE TO
OFFSHORE SEAS UP TO 7 FEET. NEARSHORE BUOYS ARE INDICATING SEAS OF
4 TO 6 FEET ACROSS PR AND USVI.
&&
.PREV DISCUSSION... /ISSUED 313 PM AST FRI JUL 3 2015/
SYNOPSIS...WEAK TROPICAL WAVE LOCATED SOUTH OF PUERTO RICO WILL
CONTINUE TO WEST AND AWAY FROM THE REGION TONIGHT THROUGH
SATURDAY MORNING. THE WAVE WILL BRING A FEW ROUNDS OF SHOWERS
ACROSS PUERTO RICO AND THE U.S. VIRGIN ISLANDS THROUGH SATURDAY
MORNING. IN THE WAKE OF THE TROPICAL WAVE...A FAIRLY DRY AND
STABLE AIR MASS WITH SAHARAN DUST EMBEDDED WILL LIMIT THE SHOWER
ACTIVITY DURING THE WEEKEND. THE NEXT TROPICAL WAVE WILL PASS
MAINLY SOUTH AGAIN ON TUESDAY.
DISCUSSION...CONDITIONS WILL BECOME WETTER TONIGHT AS MOISTURE
ASSOCIATED WITH THE UPPER EDGE OF THE TROPICAL WAVE BRUSH THE
LOCAL ISLANDS. AS SHOWN IN THE LATEST BLENDED PW ANALYSIS MOISTURE
HAVE INCREASED OVER THE EASTERN CARIBBEAN IN RESPONSE TO THE WAVE.
ALTHOUGH MOISTURE IS FAIRLY SHALLOW...CONTINUE TO EXPECT A FEW
ROUNDS OF SCATTERED SHOWERS AFFECTING PORTIONS OF THE USVI AND PR
THE REST OF TODAY AND TUESDAY MORNING. THE UPPER LEVEL TROUGH/TUTT
NORTHEAST OF PR COULD ENHANCE SOMEWHAT THE SHOWER
ACTIVITY...HOWEVER NO SIGNIFICANT RAINFALL ACCUMULATIONS ARE
EXPECTED WITH THIS WAVE. THEN...AEROSOL MODELS INDICATED
ADDITIONAL SAHARAN DUST MOVING INTO THE REGION BY LATE SATURDAY
MORNING. THEREFORE...EXPECT LIMITED SHOWER ACTIVITY THROUGH SUNDAY
NIGHT. EARLY NEXT WEEK...AN EASTERLY PERTURBATION WILL PASS MAINLY
NORTH OF THE ISLANDS AND THE NEXT TROPICAL WAVE IS FORECAST TO
MOVE OVER THE LOCAL CARIBBEAN WATERS ON TUESDAY. IN
GENERAL...BETTER CHANCE OF SHOWERS IS SUGGESTED BY THE OPERATIONAL
MODELS FOR EARLY NEXT WEEK.
AVIATION...PREVAILING VFR CONDS EXPECTED ACROSS THE LOCAL TERMINALS.
A FEW SHOWERS MAY DEVELOP ACROSS W-PR AFTER 03/19Z CAUSING VCSH AROUND
TJMZ/TJBQ. WINDS WILL BE MAINLY FROM THE EAST AT 15-20KT AND GUSTY
FOR THE REST OF TODAY...DECREASING TO 10KT OR SO AFTER 04/00Z. TROPICAL
WAVE EXPECTED TO BRING SHRA ACROSS THE LOCAL TERMINALS OVERNIGHT...
CAUSING VCSH ACROSS MOST OF THE LOCAL TERMINALS.
MARINE...BREEZY AND CHOPPY SEAS WILL PREVAIL ACROSS THE REGIONAL
WATERS OVER THROUGH THE END OF THE WEEK. SEAS WILL RANGE BETWEEN
4-6 FEET ACROSS THE NEARSHORE WATERS AND UP TO 7 FEET ACROSS THE
OUTER WATERS. THEREFORE...SMALL CRAFT ADVISORIES WILL REMAIN IN
EFFECT FOR THE OFFSHORE WATERS AND CARIBBEAN PASSAGES THROUGH
SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 78 90 79 90 / 40 40 20 20
STT 79 89 79 90 / 30 30 20 20
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...VI...SMALL CRAFT ADVISORY FROM 5 AM SATURDAY TO 5 PM AST SUNDAY FOR
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS.
AM...SMALL CRAFT ADVISORY UNTIL 5 PM AST SUNDAY FOR ANEGADA PASSAGE
SOUTHWARD TO 17N-ATLC WATERS OF PUERTO RICO AND USVI FROM
10NM TO 19.5N-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO
17N-MONA PASSAGE SOUTHWARD TO 17N.
SMALL CRAFT ADVISORY FROM 5 AM SATURDAY TO 5 PM AST SUNDAY FOR
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO
RICO OUT 10 NM.
&&
71/13Hazardous weather outlook, Jul 3, 5:33 AM CDT, 21 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 633 AM AST FRI JUL 3 2015 AMZ710>745-PRZ001>013-041045- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 633 AM AST FRI JUL 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT .RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS FOR MOST OF THE LOCAL BEACHES. PLEASE REFER TO THE SURF ZONE FORECAST (SRFSJU) FOR MORE INFORMATION. .FIRE...INCREASED FIRE DANGER EXPECTED ACROSS THE SOUTH COASTAL PLAINS OF PUERTO RICO. PLEASE REFER TO THE FIRE DANGER STATEMENT (RFDSJU) FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER INDIVIDUAL SPOTTER ARE ENCOURAGED TO REPORT RIP CURRENTS TO THE NATIONAL WEATHER SERVICE IN SAN JUAN. AMZ715-725-VIZ001-002-041045- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 633 AM AST FRI JUL 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT .RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS FOR MAGENS BAY AND CRAMER PARK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER INDIVIDUAL SPOTTER ARE ENCOURAGED TO REPORT RIP CURRENTS TO THE NATIONAL WEATHER SERVICE IN SAN JUAN.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 4:12 AM CDT | Rip Current Statement | JSJ | 15 hr | |
| Jul 4, 1:55 PM CDT | Fire Weather Watch | JSJ | 14 hr | |
| Jul 4, 3:21 PM CDT | Small Craft Advisory | JSJ | 43 hr |
Nearby
Red Flag Warnings in Puerto Rico, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.